E-ISSN 2636-834X
 

Case Report 


Low-Dose Risperidone-Induced Facial Edema in a Child with Conduct Disorder

Hamza Ayaydin, Sermin Bilgen Ulgar.

Abstract
Risperidone, a benzisoxazole derivate, is a widely prescribed antipsychotic agent that binds with high affinity to dopamine D2, serotonin type 2 (5-HT2) and α1-adrenergic receptors, and causes antagonism at these receptor sites. Although risperidone has several side effects such as weight gain and sedation, edema is a very rarely observed side effect in children and adolescents. Here, we report a case of facial edema in a child with conduct disorder (CD) who was receiving low-dose of oral solution risperidone. Three days after risperidone discontinuation, the facial edema resolved entirely. Because a plausible mechanism of risperidone-induced edema remains unknown, further investigation is warranted to elucidate the risk factors and potential mechanisms of the edema.

Key words: Facial edema, risperidone, child, conduct disorder


 
ARTICLE TOOLS
Abstract
PDF Fulltext
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Hamza Ayaydin
Articles by Sermin Bilgen Ulgar
on Google
on Google Scholar


How to Cite this Article
Pubmed Style

Hamza Ayaydin, Sermin Bilgen Ulgar. Low-Dose Risperidone-Induced Facial Edema in a Child with Conduct Disorder. PBS. 2018; 8(1): 35-7. doi:10.5455/jmood.20180123081055


Web Style

Hamza Ayaydin, Sermin Bilgen Ulgar. Low-Dose Risperidone-Induced Facial Edema in a Child with Conduct Disorder. https://www.pbsciences.org/?mno=289033 [Access: April 05, 2022]. doi:10.5455/jmood.20180123081055


AMA (American Medical Association) Style

Hamza Ayaydin, Sermin Bilgen Ulgar. Low-Dose Risperidone-Induced Facial Edema in a Child with Conduct Disorder. PBS. 2018; 8(1): 35-7. doi:10.5455/jmood.20180123081055



Vancouver/ICMJE Style

Hamza Ayaydin, Sermin Bilgen Ulgar. Low-Dose Risperidone-Induced Facial Edema in a Child with Conduct Disorder. PBS. (2018), [cited April 05, 2022]; 8(1): 35-7. doi:10.5455/jmood.20180123081055



Harvard Style

Hamza Ayaydin, Sermin Bilgen Ulgar (2018) Low-Dose Risperidone-Induced Facial Edema in a Child with Conduct Disorder. PBS, 8 (1), 35-7. doi:10.5455/jmood.20180123081055



Turabian Style

Hamza Ayaydin, Sermin Bilgen Ulgar. 2018. Low-Dose Risperidone-Induced Facial Edema in a Child with Conduct Disorder. Psychiatry and Behavioral Sciences, 8 (1), 35-7. doi:10.5455/jmood.20180123081055



Chicago Style

Hamza Ayaydin, Sermin Bilgen Ulgar. "Low-Dose Risperidone-Induced Facial Edema in a Child with Conduct Disorder." Psychiatry and Behavioral Sciences 8 (2018), 35-7. doi:10.5455/jmood.20180123081055



MLA (The Modern Language Association) Style

Hamza Ayaydin, Sermin Bilgen Ulgar. "Low-Dose Risperidone-Induced Facial Edema in a Child with Conduct Disorder." Psychiatry and Behavioral Sciences 8.1 (2018), 35-7. Print. doi:10.5455/jmood.20180123081055



APA (American Psychological Association) Style

Hamza Ayaydin, Sermin Bilgen Ulgar (2018) Low-Dose Risperidone-Induced Facial Edema in a Child with Conduct Disorder. Psychiatry and Behavioral Sciences, 8 (1), 35-7. doi:10.5455/jmood.20180123081055